MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® CLEAR NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® CLEAR NEUTRAL CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 12512-01
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to return for evaluation.It has not been received.
 
Event or Problem Description
The event involved a microclave® clear neutral connector that was reported to come off the line when the hub was scrubbed or a flush was done when the flush is screwed on using a threaded luer slip.The patient was restless the night of the occurrence and coband was used to protect the line so it would not come off.It was reported the connector disconnected from the male end of the microclave even with coband covering the site.The line was being used for routine chemotherapy and lab draws with flushes.There was no blood loss reported.It was also reported that the iv therapy nurse found the clave attached to the line of an intermittent infusion.The customer stated that the patient sustained an infection and there was a delay of many hours to replace the peripherally inserted central catheter (picc) line because the clave was missing.
 
Additional Manufacturer Narrative
H10 - two used list# 12512-01, microclave¿ clear neutral connectors, lot# 93-672-jw, one used catheter powerpicc solo, manufacturer bard, one syringe 0.9% sodium chloride, manufacturer monoject, two unused list# 12512-01, microclave¿ clear neutral connectors, and one unused list# 2420-0500, bd alaris pump infusion set were received for evaluation on 8/16/2019.The microclave connectors and mating devices were measured and found to be design and iso compatible.The microclave connectors connected as per iso test procedure pressure leak tested with the bard powerpicc solo catheter without leakage or disconnect.The complaint was unable to be confirmed after testing and evaluation.A device history review (dhr) for lot# 93-672-jw and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.D11 ¿ updated information: powerpicc solo catheter, manufacturer bard; syringe 0.9% sodium chloride, manufacturer monoject; bd alaris pump infusion set, list# 2420-0500.Additional information can be found in section d11 and g1.

Brand Name
MICROCLAVE® CLEAR NEUTRAL CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa. 22790
MX  22790
MDR Report Key8893651
Report Number9617594-2019-00268
Device Sequence Number1400509
Product Code FPA
UDI-Device Identifier00887709050532
UDI-Public(01)00887709050532(17)230901(10)93-672-JW
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K100434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Catalogue Number12512-01
Device Lot Number93-672-JW
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR